Large deviations principle by viscosity solutions: the case of diffusions with oblique Lipschitz reflections
Annales de l'I.H.P. Probabilités et statistiques, Volume 49 (2013) no. 1, p. 160-181

We establish a Large Deviations Principle for diffusions with Lipschitz continuous oblique reflections on regular domains. The rate functional is given as the value function of a control problem and is proved to be good. The proof is based on a viscosity solution approach. The idea consists in interpreting the probabilities as the solutions to some PDEs, make the logarithmic transform, pass to the limit, and then identify the action functional as the solution of the limiting equation.

Nous établissons un principe de Grandes Déviations pour des diffusions réfléchies obliquement sur le bord d'un domaine régulier lorsque la direction de la réflection est Lipschitz. La fonction de taux s'exprime comme la fonction valeur d'un problème d'arrêt optimal et est compacte. Nous utilisons des techniques de solutions de viscosité. Les probabilités recherchées sont interprétées comme des solutions de certaines EDPs, leur transformées logarithmiques donnent lieu à de nouvelles équations dans lesquelles il est aisé de passer à la limites. Enfin les fonctionnelles d'action sont identifiées comme étant les solutions des dites équations limite.

DOI : https://doi.org/10.1214/11-AIHP444
Classification:  60F10,  49L25,  49J15,  60G40,  49L20S
Keywords: large deviations principle, diffusions with oblique reflections, viscosity solutions, optimal control, optimal stopping
@article{AIHPB_2013__49_1_160_0,
     author = {Kobylanski, Magdalena},
     title = {Large deviations principle by viscosity solutions: the case of diffusions with oblique Lipschitz reflections},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {49},
     number = {1},
     year = {2013},
     pages = {160-181},
     doi = {10.1214/11-AIHP444},
     zbl = {1270.60032},
     mrnumber = {3060152},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2013__49_1_160_0}
}
Kobylanski, Magdalena. Large deviations principle by viscosity solutions: the case of diffusions with oblique Lipschitz reflections. Annales de l'I.H.P. Probabilités et statistiques, Volume 49 (2013) no. 1, pp. 160-181. doi : 10.1214/11-AIHP444. http://www.numdam.org/item/AIHPB_2013__49_1_160_0/

[1] R. Atar and P. Dupuis. Large deviations and queing networks: Methods for rate functional identification. Stochastic Process. Appl. 84 (1999) 255-296. | MR 1719274 | Zbl 0996.60036

[2] R. Azencott. Grandes déviations et applications. In Ecole d'Eté de Probabilités de Saint-Flour VIII-1978 1-176. Lecture Notes in Math. 774. Springer, Berlin, 1980. | MR 590626 | Zbl 0435.60028

[3] G. Barles. Solutions de viscosité des équations de Hamilton-Jacobi. Mathématiques et Applications 17. Springer, Berlin, 1994. | MR 1613876 | Zbl 0819.35002

[4] G. Barles. Fully nonlinear Neumann type boundary conditions for second-order elliptic and parabolic equations J. Differential Equations 106 (1993) 90-106. | MR 1249178 | Zbl 0786.35051

[5] G. Barles and A.-P. Blanc. Large deviations estimates for the exit probabilities of a diffusion process through some vanishing parts of the boundary. Adv. Differential Equations 2 (1997) 39-84. | MR 1424763 | Zbl 1023.60502

[6] G. Barles and P.-L. Lions. Remarques sur les problèmes de réflexion oblique. C. R. Math. Acad. Sci. Paris 320 (1995) 69-74. | MR 1320834 | Zbl 0831.60068

[7] G. Barles and B. Perthame. Discontinuous solutions of deterministic optimal stopping time problems. Math. Modelling Numer. Anal. 21 (1987) 557-579. | Numdam | MR 921827 | Zbl 0629.49017

[8] G. Barles and B. Perthame. Exit time problems in optimal control and vanishing viscosity method. SIAM J. Control Optim. 26 (1988) 1133-1148. | MR 957658 | Zbl 0674.49027

[9] G. Barles and B. Perthame. Comparison principle for Dirichlet type Hamilton-Jacobi equations and singular perturbations of degenerated elliptic equations. Appl. Math. Optim. 21 (1990) 21-44. | MR 1014943 | Zbl 0691.49028

[10] B. Bouchard and N. Touzi. Weak dynamic programming principle for viscosity solutions. SIAM J. Control Optim. 49 (2011) 948-962. | MR 2806570 | Zbl 1228.49028

[11] M. G. Crandall, H. Ishii and P.-L. Lions. User's guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. 27 (1992) 1-67. | MR 1118699 | Zbl 0755.35015

[12] M. G. Crandall and P.-L. Lions. Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc. 277 (1983) 1-42. | MR 690039 | Zbl 0599.35024

[13] A. Dembo and O. Zeitouni. Large Deviations Techniques and Applications. Jones and Bartlett Publishers, Boston, MA, 1993. | MR 1202429 | Zbl 0793.60030

[14] P. Dupuis and R. S. Ellis. A Weak Convergence Approch to the Theory of Large Deviations. Wiley Ser. Probab. Stat. Wiley, New York, 1997. | MR 1431744 | Zbl 0904.60001

[15] P. Dupuis and H. Ishii. On oblique derivative problems for fully nonlinear second-order equations on nonsmooth domains. Nonlinear Anal. 15 (1990) 1123-1138. | MR 1082287 | Zbl 0736.35044

[16] P. Dupuis and H. Ishii. On Lipschitz continuity of the solution mapping to the Skorokhod problem, with applications. Stochastics Stochastics Rep. 35 (1991) 31-62. | MR 1110990 | Zbl 0721.60062

[17] P. Dupuis and H. Ishii. On oblique derivative problems for fully nonlinear second-order elliptic PDE's on domains with corners. Hokkaido Math. J. 20 (1991) 135-164. | MR 1096165 | Zbl 0741.35019

[18] P. Dupuis and H. Ishii. SDEs with oblique reflection on nonsmooth domains. Ann. Probab. 21 (1993) 554-580. | MR 1207237 | Zbl 0787.60099

[19] N. El Karoui, J.-P. Lepeltier and A. Millet. A probabilistic approach to the reduite in optimal stopping. Probab. Math. Statist. 13 (1992) 97-121. | MR 1199792 | Zbl 0777.60034

[20] L. C. Evans and H. Ishii. A PDE approach to some aymptotic problems concerning random differential equations with small noise intensities. Ann. Inst. H. Poncaré Anal. Non Linéaire 2 (1985) 1-20. | Numdam | MR 781589 | Zbl 0601.60076

[21] J. Feng and T. Kurtz. Large Deviations for Stochastic Processes. Mathematical Surv. Monogr. 131. Amer. Math. Soc., Providence, RI, 2006. | MR 2260560 | Zbl 1113.60002

[22] W. H. Fleming. Exit probabilities and optimal stochastic control. Appl. Math. Optim. 4 (1978) 329-346. | MR 512217 | Zbl 0398.93068

[23] W. H. Fleming and H. M. Soner. Controlled Markov Processes and Viscosity Solutions. Applications of Math. 25. Springer, New York, 1993. | MR 1199811 | Zbl 0773.60070

[24] W. H. Fleming and P. E. Souganidis. A PDE-viscosity solution approach to some problems of large deviations. Ann. Sc. Norm. Super. Pisa Cl. Sci. 4 (1986) 171-192. | Numdam | MR 876121 | Zbl 0622.60032

[25] M. I. Freidlin and A. D. Wentzell. Random Perturbations of Dynamical Systems. Comp. Studies in Math. 260. Springer, New York, 1984. | MR 722136 | Zbl 0522.60055

[26] H. Ishii. Fully nonlinear oblique derivative problems for nonlinear second-order elliptic PDE's. Duke Math. J. 62 (1991) 633-661. | MR 1104812 | Zbl 0733.35020

[27] M. Kobylanski. Quelques applications de méthodes d'analyse non-linéaire à la théorie des processus stochastiques. Ph.D. dissertation, l'Université de Tours, 1998.

[28] M. Kobylanski, M.-C. Quenez and E. Rouy-Mironescu. Optimal multiple stopping time problem. Ann. Appl. Probab. 21 (2011) 1365-1399. | MR 2857451 | Zbl 1235.60040

[29] P.-L. Lions. Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations, Part I: The dynamic programming principle and applications; Part II: Viscosity solutions and uniqueness. Comm. Partial Defferential Equations 8 (1983) 1101-1174; 1229-1276. | MR 709164 | Zbl 0716.49023 | Zbl 0716.49022

[30] P.-L. Lions and A. S. Sznitman. Stochastic differential equations with reflecting boundary conditions. Comm. Pure Appl. Math. 37 (1984) 511-537. | MR 745330 | Zbl 0598.60060

[31] H. Pham. A large deviations approach to optimal long term investment. Finance Stoch. 7 (2003) 169-195. | MR 1968944 | Zbl 1035.60023

[32] D. W. Stroock. An Introduction to the Theory of Large Deviations. Springer, New York, 1984. | MR 755154 | Zbl 0552.60022

[33] S. R. S. Varadhan. Large Deviations and Applications. CBMS-NSF Regional Conf. Ser. Appl. Math. 46. SIAM, Philadelphia, PA, 1984. | MR 758258 | Zbl 0549.60023